Is this lip swelling normal after Juvederm? (photos)

I have had juviderm lip filler done today and only asked for small amount. I really hate how it looks and it's so swollen I'm freaking out! Doesn't look the same both sides either!

Doctor Answers 4

Juvederm lip swelling

Thank you for your question. It is very common for the lips to look over corrected or fake the next day. I often tell my patients that this is the "oh my gosh" day. This is due to all the swelling that ensues. It may last a few days with every day showing a decrease in swelling. The more you ice the first day or two, the less swelling you will have. I would wait a few days to a week and then return to your injector if you still have concerns after that. If you like the look of the lips at some point during the swelling reduction, then take a picture. This way you know what volume you like in the lips for the future.

Swelling afer filler

Juvederm takes 2 weeks to fully settle and for swelling and bruising to subside. Swelling is very normal and could be worse 24-48 hours after the treatment.   I would recommend booking a follow up to discuss your concerns. 

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 425 reviews

Is this lip swelling normal after Juvederm?

Swelling is very common after having a filler injected to the lips, I suggest you wait about 2 weeks for the swelling to settle before seeing your final result

George T. Boris, MD, FRCS, FACS
Los Angeles Facial Plastic Surgeon
3.9 out of 5 stars 17 reviews

Excessive swelling of lips after filler

Yes it is possible to have lots of swelling, even asymmetric or uneven, usually within the first week after your filler treatment.  I would recommend you be patient, take a day or two off from your usual activity, consider taking an oral Arnica supplement (available it health food and vitamin stores) and sleep propped up with extra pillows.  It should get gradually better in the next week, and if not you should send a photo to your doctor to discuss.  Some physicians will prescribe a small, short course of oral prednisone to people who know they get very swollen after filler injection to their lips, so something to consider for future injections.

Karen Stolman, MD
Sandy Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.